MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Model Number VXW-35-180-P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A dhr review was completed for the lot in question and all the devices fulfilled all requirements prior to release.
 
Event or Problem Description
A case of aortic perforation leading to procedural abortion was reported where the versacross transseptal sheath and versacross rf wire were used for transseptal puncture.Transseptal puncture was completed successfully twice.However, the location of the puncture was not optimal for implantation of the watchman device.On the third attempt, the versacross rf wire and versacross transspetal sheath crossed the septum successfully and advanced into the left atrium where a perforation occurred.An effusion was also noted using transesophageal echocardiography and was treated with pericardiocentesis.The physician consulted surgery and the procedure was aborted.As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A separate problem report has been submitted for the versacross transseptal sheath with the report number 3019751610-2022-00030.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key15337611
Report Number3019751610-2022-00029
Device Sequence Number6485798
Product Code DXF
UDI-Device Identifier00685447003298
UDI-Public(01)00685447003298(17)250106(10)VXFE221221
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXW-35-180-P
Device Lot NumberVXFE221221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown